In my opinion that is way too much of an increase. What was the basis for the doctor deciding to make this change? Was it based on lab tests? If so, please post the last couple of series of tests and their reference ranges shown on the lab report. If it was based on symptoms, please tell us about your symptoms and the severity.
The 240 mg of Armour ( 4 grains ) is the equivalent of about 300 mcg of a T4 med. This is a heavy dose in itself, much less making such a change overnight and to be done in one dose. I have to question your doctor's knowledge of meds containing T3.
There has to be some rational explanation for the increase in dosage. The only thing I can think of is to ask your pharmacist. They will tell you for sure especially because these are different drug manufacturers. I take synthroid and there is no generic for it. Maybe the new med is generic and less potent at the lower dosage.